Woman Loses Her Hair after Getting off Birth Control “I Went through Living Hell”

Woman Loses Her Hair after Getting off Birth Control “I Went through Living Hell”
SHARE

Alabama resident, Chancey Sessions was on the pill for no less than 10 years before she decided to stop taking this oral contraceptive last fall. Unfortunately, this decision led to her living a complete nightmare!

This is because what followed was, shockingly enough, extreme hair loss!

Chancey lost over 60 percent of her hair in only 2 months and to make the matter even worse, medical specialists had assured her that stopping her birth control regime would not cause any damage to her health or body.

The upset patient shared that it was “Bulls**t. I literally went through living hell for the past four months. Every time I would go to the doctor they would say, ‘Oh, birth control will help this.’ ‘Your birth control is lacking? Let’s up your dose. It will help this.'”

Chancey shared her very first TikTok about the topic back in February, trying to raise awareness.

At the time, she sarcastically declared that “Birth control doesn’t mess you up that bad …” over a video of her extremely patchy scalp.

The clip soon became viral on the popular platform and now has over 9 million views!

Sadly for her, doctors insisted when it first started to happen that she was simply shedding, a process considered normal when getting off birth control and suggested she start taking the pill again.

During an interview with BuzzFeed, Chancey shared that “I truly felt like my life was ending. I knew something was up before it got bad, but no one around me would take me seriously. My in-laws and parents kept stating it was due to stress, and I was very annoyed by it because I knew that it most certainly was not. I was in the middle of truly one of the happiest moments of my life, on my honeymoon in Bora Bora and Tahiti, when I first noticed something was up.”

As she kept people posted on her TikTok account, the patient even shockingly showed the thick clumps of hair she was losing all at once.

Finally, a dermatologist informed her that she had suffered “hormonal shock” and blood tests and a biopsy finally determined that getting off the pill had triggered alopecia for her.

Still, the young woman remains positive, sharing in a follow-up video that “I’m grateful for the amount of hair I still have. It could be much worse. I’ve seen a lot worse. I have seven to 10 bald patches on my scalp. Yeah, I’ve been wearing a hat for two months because of how bad my hair is, and I’m grateful.”

Furthermore, while she bought a wig in case she lost all of her hair, it’s actually started growing back fast, something she is really grateful for.


SHARE
Katherine Baldwin

Katherine is just getting her start as a journalist. She attended a technical school while still in high school where she learned a variety of skills, from photography to nutrition. Her enthusiasm for both natural and human sciences is real so she particularly enjoys covering topics on medicine and the environment.

Post Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.